Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 11, 2019, 3:05 AM MST for 5 counties in New Mexico. It took effect at Nov 11, 2019, 4:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 3:05 AM MST (10:05 UTC)
- In effect from
- Nov 11, 2019, 4:00 AM MST
- Expired
- Nov 11, 2019, 11:07 AM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Harding County, NM, Quay County, NM, Roosevelt County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3139 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS75 KABQ 111005 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 305 AM MST Mon Nov 11 2019 NMZ230-231-234>236-111800- /O.NEW.KABQ.WI.Y.0046.191111T1100Z-191111T2300Z/ Union County-Harding County-Quay County-Curry County- Roosevelt County- 305 AM MST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...Northeast winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Union County, Harding County, Quay County, Curry County and Roosevelt County. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...In addition to the strong winds will be much colder temperatures, with wind chills in the single digits and teens this afternoon. A little drizzle, freezing drizzle and light snow will be possible throughout the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
765 WWUS75 KABQ 111807 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1107 AM MST Mon Nov 11 2019 NMZ230-231-234>236-111915- /O.CAN.KABQ.WI.Y.0046.000000T0000Z-191111T2300Z/ Union County-Harding County-Quay County-Curry County- Roosevelt County- 1107 AM MST Mon Nov 11 2019 ...WIND ADVISORY IS CANCELLED... North to northeast winds have begun tapering off over far eastern New Mexico late this morning, therefore the Wind Advisory has been cancelled. A couple wind prone areas may still see gusts up to 40 mph through early afternoon, however the overall threat for hazardous wind speeds have decreased for most of the area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:32 AM MST, 33 minutes earlier.
Area forecast discussion, Nov 11, 2:32 AM MST, 33 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 232 AM MST Mon Nov 11 2019 .SYNOPSIS... An abrupt weather change is expected for Veterans Day, especially across central and eastern New Mexico where readings will be 15 to 45 degrees colder compared to Sunday. An arctic cold front will be responsible for the well below normal temperatures, along with low clouds and light wintry precipitation, especially in the northeast. This may result in slick roadways, including Interstate 25. A few slick spots may also occur along the Interstate 40 corridor during the morning and afternoon hours. Meanwhile, strong northeast winds will occur near the Texas border along with gusty gap winds in the Rio Grande and Upper Tularosa Valleys. Above average readings will return by mid-week before another backdoor front briefly drops high temperatures on Thursday. Another storm system is forecast to swing across northern and eastern New Mexico during the upcoming weekend. && .DISCUSSION... This will be a rather tricky short-term forecast with respect to potential impacts across eastern NM. An arctic boundary has moved into northeast NM with widespread stratus from the Colorado front range into the Upper Midwest. In addition, there are several sites from Denver to Goodland reporting snow, fog and freezing drizzle. This activity is forecast to slide southward, albeit moisture will be more limited, and may result in hazardous travel conditions in the northeast plains. The latest model soundings are generally similar to earlier runs, with light snow favored near Raton Pass and northern Union County. Drizzle is likely further south, especially closer to the higher terrain. Most locales in the east have already recorded their high temperature for today as strong CAA will result in falling/steady readings. The main challenge is determining which locations will drop below freezing and whether it will be juxtaposed with drizzle. The NBM/MET guidance suggests this is likely to occur east of the Sangres, but there is concern further south near the I-40 corridor. Meanwhile, a tight surface pressure gradient will support 25-30 kt winds with higher gusts near the Texas border. When balancing the primary hazard, and in coordination with neighboring offices, have decided to hoist a Wind Advisory from Union to Roosevelt counties. Meanwhile, freezing drizzle will likely be the greater impact from Colfax to San Miguel counties, or the I-25 corridor. Will issue a Winter Weather Advisory for hazardous travel conditions, mainly on elevated surfaces. Ice accumulations should be minimal (trace). To keep things simple and allow for a degree of uncertainty, will run headlines effective immediately through 22Z, but it is conceivable they could be discontinued early. Gusty below canyon winds can be expected in the Rio Grande and Upper Tularosa Valleys, but should remain below advisory criteria. The thermometer pendulum will swing drastically the other way by mid-week as upper level heights increase compliments of a ridge to our west. Readings will climb 20-40F by Wednesday, with some areas 15F above normal in the northeast. A moisture-starved backdoor cold front is expected to invade the eastern CWA Wednesday afternoon and evening, bringing cooler readings in its wake. Deterministic global models are in better agreement regarding the weekend - suggesting a low amplitude trough axis will swing across the Land of Enchantment. These are also in-line with the ensembles. As a result, residence time of this system should be short and any precipitation will be limited and focused over the northeast zones. DPorter && .FIRE WEATHER... The arctic cold front has moved into northeast NM early this morning. The front will continue to south and west through the day. The front will surge through the gaps and canyons of the central mountain chain into the Rio Grande Valley. A solid area of low clouds follow the frontal passage, with freezing drizzle and snow being reported in CO. We will issue a winter weather advisories that includes the Northeast Highlands. Strong winds will also follow the front. The strongest winds will be near the TX border. We will issue wind advisories that includes the Northeast Plains and the eastern portion of the East Central Plains. Temperatures will be way below what they were yesterday across the east. Temperatures will fall through the morning across the east and not rise much this afternoon. Highs will only be in the 20s and 30s in the east. Minimum RH will range from the teens and 20s in the west and 40s to 50s in the east. Ventilation rates will be good in the northwest and much of the east, with the remaining areas fair to poor. Good to excellent RH recoveries tonight. Tuesday through the weekend will be dry, aside from a possible snow shower in the northern Sangres Saturday night. Temperatures will be on a roller coaster ride with warming Tuesday and Wednesday, cooler in the east Thursday behind a backdoor cold front, then warmer in all locations Friday. Little change Saturday and cooler again in the east Sunday behind another back door front. Ventilation will be mostly fair to poor from Friday on. Minimum humidities will be mostly above 15 percent, except Wednesday across much of the east. CHJ && .AVIATION... 06Z TAF CYCLE A strong backdoor cold front will drop southwestward through the eastern plains late tonight, pushing westward through the canyons of the central mountain chain after sunrise Monday. Northeast wind gusts will reach as high as 45 kts across parts of the far eastern plains Monday morning through mid day. Models are now predicting widespread IFR conditions in low clouds moreso than fog and drizzle Monday morning. LCL pockets of fog and drizzle or freezing drizzle are still possible, however, especially on elevated terrain that rises through the low upslope clouds. The low clouds and LCL fog/freezing drizzle will most likely be short-lived and start to slowly lift during the afternoon. Strong east and southeast winds will gradually taper off toward sunset Monday. 33 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 25 54 26 / 0 0 0 0 Dulce........................... 60 16 55 17 / 0 0 0 0 Cuba............................ 58 21 53 29 / 0 0 0 0 Gallup.......................... 64 19 59 22 / 0 0 0 0 El Morro........................ 61 21 57 26 / 0 0 0 0 Grants.......................... 62 18 57 23 / 0 0 0 0 Quemado......................... 62 26 59 26 / 0 0 0 0 Datil........................... 59 24 55 30 / 0 5 0 0 Glenwood........................ 70 38 62 36 / 0 5 0 0 Chama........................... 56 15 51 18 / 0 0 0 0 Los Alamos...................... 48 22 49 29 / 0 0 0 0 Pecos........................... 40 21 51 32 / 10 5 0 0 Cerro/Questa.................... 47 17 53 23 / 0 0 0 0 Red River....................... 40 16 46 25 / 5 0 0 0 Angel Fire...................... 41 9 48 18 / 10 0 0 0 Taos............................ 47 15 51 21 / 0 0 0 0 Mora............................ 37 14 57 27 / 10 5 0 0 Espanola........................ 53 20 56 26 / 0 0 0 0 Santa Fe........................ 46 22 49 30 / 5 0 0 0 Santa Fe Airport................ 46 18 49 25 / 0 0 0 0 Albuquerque Foothills........... 50 25 51 31 / 5 0 0 0 Albuquerque Heights............. 50 24 51 29 / 0 0 0 0 Albuquerque Valley.............. 53 22 52 28 / 0 0 0 0 Albuquerque West Mesa........... 54 24 51 29 / 0 0 0 0 Los Lunas....................... 54 21 51 26 / 0 0 0 0 Rio Rancho...................... 53 24 51 29 / 0 0 0 0 Socorro......................... 58 27 55 29 / 0 0 0 0 Sandia Park/Cedar Crest......... 43 23 46 31 / 10 5 0 0 Tijeras......................... 45 22 48 29 / 10 5 0 0 Moriarty/Estancia............... 41 12 53 21 / 10 5 0 0 Clines Corners.................. 33 14 49 27 / 10 5 0 0 Gran Quivira.................... 41 18 48 24 / 10 5 0 0 Carrizozo....................... 49 23 51 29 / 10 5 0 0 Ruidoso......................... 44 19 49 31 / 10 10 0 0 Capulin......................... 28 14 51 29 / 20 0 0 0 Raton........................... 32 13 56 26 / 10 0 0 0 Springer........................ 34 12 57 23 / 10 0 0 0 Las Vegas....................... 33 14 55 28 / 10 0 0 0 Clayton......................... 28 15 51 29 / 10 0 0 0 Roy............................. 34 16 51 25 / 10 0 0 0 Conchas......................... 35 18 56 29 / 10 0 0 0 Santa Rosa...................... 36 18 56 36 / 10 0 0 0 Tucumcari....................... 34 18 52 32 / 10 0 0 0 Clovis.......................... 33 16 46 29 / 10 0 0 0 Portales........................ 35 17 47 29 / 10 0 0 0 Fort Sumner..................... 36 17 48 28 / 10 0 0 0 Roswell......................... 46 22 48 26 / 0 0 0 0 Picacho......................... 45 21 51 31 / 10 5 0 0 Elk............................. 47 19 54 31 / 10 5 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 4 AM early this morning to 4 PM MST this afternoon for the following zones... NMZ230-231-234>236. Winter Weather Advisory from 4 AM early this morning to 4 PM MST this afternoon for the following zones... NMZ215-227>229-232. && 46/40
Hazardous weather outlook, Nov 10, 3:32 AM MST, 23 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 332 AM MST Sun Nov 10 2019 NMZ201>241-111200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 332 AM MST Sun Nov 10 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday An arctic cold front will impact eastern and central New Mexico on Veterans Day. Light snow accumulations are expected near Raton Pass with freezing drizzle and freezing fog in northeast and east central New Mexico. This may result in hazardous travel conditions for parts of Interstates 25 and 40 as well as U.S. Highway 285. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. 46
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:00 AM MST | Winter Weather Advisory | ABQ | Colfax, Mora, San Miguel, Union | 6 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.